Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 191, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 7, 2004, 6:28 PM CDT for Forrest County, Mississippi. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2004, 6:28 PM CDT (23:28 UTC)
- Expired
- Jun 7, 2004, 7:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Forrest County, MS
The radar
The Mobile radar (KMOB), 102 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 437 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
613 WUUS54 KJAN 072328 SVRJAN MSC035-080030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 628 PM CDT MON JUN 7 2004 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FORREST COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 730 PM CDT * AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTH OF BROOKLYN...OR ABOUT 11 MILES NORTH OF WIGGINS...MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR BROOKLYN AT 635 PM CDT BE NEAR CAMP SHELBY AT 700 PM CDT WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF PENNIES IS LIKELY WITH THIS STORM. LAT...LON 3094 8930 3091 8909 3133 8896 3138 8927 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:00 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jun 7, 3:00 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT MON JUN 7 2004 .SHORT TERM... QUIETER AFTERNOON ACROSS MY CWFA...HOWEVER IN SPITE OF SHORTWAVE RIDGING ALOFT...THE ATMOSPHERE IS STILL ABLE TO PRODUCE ISOLATED SHRA/TSRA ACTIVITY. TEMPS HAVE RETURNED TO THE MID/UPPER 80S OVER MOST OF THE AREA...EXCEPT OVER FAR NE ZONES WHERE RAIN AND CLOUDS LINGERED MUCH OF THE MORNING. EXPECT THE ISOLATED SHRA/TSRA ACTIVITY TO PERSIST UNTIL SUNSET...AND DIE OUT SHORTLY THEREAFTER. TONIGHT THROUGH WEDNESDAY...AN UPPER RIDGE WILL STRENGTHEN OVER THE SOUTHEAST CONUS. THIS FEATURE ALONG WITH HIGH PRESSURE CENTERED JUST OFF THE SOUTHEAST COAST WILL PROVIDE DEEP LAYER SOUTHERLY FLOW JUST TO THE WEST OF MY CWFA. FOCUSING MECHANISMS WILL BE HARD TO COME BY THE NEXT 36 TO 48 HOURS...HOWEVER AS WAS PROVEN THIS AFTERNOON... AT LEAST ISOLATED SHRA/TSRA COVERAGE CAN BE ACHIEVED. FOR TOMORROW... PLACED CHANCE POPS OVER MY WESTERN ZONES AND TAPERED TO SLIGHT CHANCE IN EASTERN ZONES. PLACED CHANCE POPS EVERYWHERE WEDNESDAY...ALTHOUGH CONTINUED TO FOCUS HIGHEST CHANCES IN MY WEST. TEMPERATURE WISE...LOWS TONIGHT WILL HOVER AROUND 70 EXCEPT IN EASTERN ZONES WHERE UPPER 60S ARE MORE LIKELY. KEPT HIGHS BOTH TUES AND WED IN THE UPPER 80S...AS SFC MOISTURE AND DIURNAL CU FIELDS SHOULD PREVENT US FROM SURGING OVER THE 90 DEGREE MARK. WE/LL GET CLOSE...BUT ONLY ISOLATED SPOTS SHOULD REACH 90. THURSDAY...A TROUGH OVER THE WESTERN CONUS WILL BEGIN TO SHIFT EASTWARD AND BEGIN TO FLATTEN THE UPPER RIDGE. THIS WILL EDGE THE DEEP LAYER SOUTHERLY FLOW TOWARD MS. AM AGAIN EXPECTING DIURNAL TSRA DEVELOPMENT THIS DAY. KEPT SLIGHTLY COOLER TEMPS...NEAR 86/87...AS INCREASE DEEP LAYER MOISTURE SUGGESTS MORE CLOUD COVER. LOWS WILL CONTINUE TO STAY ABOVE AVERAGE...NEAR 70. .LONG TERM... DAY TO DAY CONSISTENCY REMAINS SOLID AMONGST THE MED RANGE GUIDANCE. THE EURO...UKMET AND GFS ARE FAIRLY CONSISTENT THROUGH MOST OF THE PERIOD...WITH LITTLE SPREAD OFFERED FROM THE GFS ENSEMBLES. THE ONLY EXCEPTION IS THE WAY THE OPS GFS HANDLES A NORTHERN STREAM TROUGH LATE NEXT WEEKEND. ITS SLOWER SOLUTION FOR SUNDAY AND MONDAY IS AN OUTLIER VERSUS ALL OTHER GUIDANCE AND WAS NOT FOLLOWED THIS PACKAGE. WITH CONTINUED MODEL CONSISTENCY...NO MAJOR CHANGES WERE NEEDED TO THE PERIOD. AN UPPER TROUGH WHICH ENTERS THE WESTERN CONUS BY MIDWEEK WILL SHIFT EASTWARD DURING THE FRIDAY THRU SUNDAY PERIOD. THIS WILL SHIFT DEEP MOISTURE OVER THE TX/LA/OK/ARK REGION OVER MS. WITH DAYTIME HEATING...AMPLE MOISTURE AND INSTABILITY WILL BE AVAILABLE TO PRODUCE SCT CONVECTION. TOUGH TO TIME ANY SHORTWAVE ENERGY WITHIN THE FLOW THIS FAR IN ADVANCE THAT WOULD PRODUCE MORE ORGANIZE CONVECTION...THUS FOCUSED HIGHEST POPS IN THE AFTERNOON AND EVENING. HAVING SAID THIS...CANNOT RULE OUT A DISTURBANCE PACKAGE DURING THE NIGHTTIME HOURS AND MAINTAINED SLIGHT CHANCE FRI AND SAT NIGHTS. AS HAS BEEN THE CAVEAT THE PAST FEW DAYS...ANY SHRA/TSRA ACTIVITY THAT DEVELOPS IN THE LATE MORNING/EARLY AFTERNOON HOURS WILL RESULT IN HIGH TEMPS A FEW DEGREES BELOW CURRENT FORECAST VALUES. OTHERWISE...MAINTAINED HIGHS IN THE UPPER 80S...LOWS NEAR 70S. AS MENTIONED ABOVE...OPS GFS DIFFERS FROM THE OPS EURO AND GFS ENSEMBLES INTO MONDAY. HAVE FOLLOWED THE EURO AND ENSEMBLES...HAVING THE WESTERN TROUGH FLATTEN THE UPPER RIDGE OVER THE SOUTHEAST AND MOVE A COLD FRONT TOWARD THE REGION. AT THIS POINT IT/S TOO FAR OUT TO SPECULATE IF ANY COLD FRONT WILL MOVE THROUGH THE REGION...BUT AT A MINIMUM...IT/S PRESENCE TO THE WEST/NORTH OF MY CWFA SHOULD PROVIDE A CONTINUED FOCUS FOR AFTERNOON/EARLY EVENING SHRA/TSRA AND INTRODUCED MONDAY WITH CHANCE POPS. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 69 89 70 88 70 / 20 40 20 40 MERIDIAN 66 89 68 88 68 / 20 30 20 40 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && GAGAN
Hazardous weather outlook, Jun 7, 2:42 PM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 242 PM CDT MON JUN 07 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 081942- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 242 PM CDT MON JUN 07 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND TUESDAY... ...THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL DEVELOP THROUGH EARLY EVENING ACROSS THE ENTIRE REGION. A FEW OF THE THUNDERSTORM MAY BECOME STRONG...MAINLY FOR AREAS WEST OF A LINE FROM GRENADA TO FOREST TO HATTIESBURG...AND PRODUCE FREQUENT LIGHTNING AND WIND GUSTS UP TO 40 MPH. SEVERE STORMS ARE NOT ANTICIPATED. STORM ACTIVITY IS EXPECTED TO DIMINISH BETWEEN 7 AND 8 PM. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH MONDAY...JUNE 14TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 7, 1:09 PM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
109 PM CDT MON JUN 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1045 AM FLASH FLOOD 4 E WEST POINT 33.61N 88.58W
06/07/2004 CLAY MS LAW ENFORCEMENT
WATER WAS OVER A PORTION OF HIGHWAY 50 E IN THE EASTERN
PORTION OF THE COUNTY.
0800 AM FLASH FLOOD COLUMBUS 33.51N 88.40W
06/07/2004 LOWNDES MS EMERGENCY MNGR
2 TO 4 INCHES OF RAIN HAS CAUSED SEVERAL STREETS IN THE
CITY TO FLOOD. IN ADDITION...A FEW ROADS AROUND THE
COUNTY ARE ALSO FLOODED.
&&
ENTREMONTThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 5:18 AM CDT | Flash Flood Warning | JAN | Noxubee | 117 min |
| Jun 7, 7:20 AM CDT | Flash Flood Warning | JAN | Lowndes | 2 hr |
| Jun 7, 9:18 AM CDT | Flash Flood Warning | JAN | Clay, Lowndes | 2 hr |
| Jun 7, 6:21 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 34 min |
| Jun 7, 6:40 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 15 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.